MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-200A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report (mw5153636) received on 23apr24.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the 60-6085-200a vcare 200a - small.The report states that on 25mar24 ¿the balloon from the vcare uterine manipulator fell off inside patient abdomen.The balloon fell of the manipulator and into abdomen.It was retrieved by surgeon and accounted for.¿.There was no report of injury or impact to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.A two-year lot history review shows a total of one (1) device for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counter-clockwise (anti-clockwise) and retract to the handle.Swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.Upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure that the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report (mw5153636) received on 23apr24.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the 60-6085-200a vcare 200a - small.The report states that on (b)(6) 2024,"the balloon from the vcare uterine manipulator fell off inside patient abdomen.The balloon fell of the manipulator and into abdomen.It was retrieved by surgeon and accounted for".There was no report of injury or impact to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
VCARE 200A - SMALL
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19297036
Report Number1320894-2024-00128
Device Sequence Number6981010
Product Code LKF
UDI-Device Identifier10653405003748
UDI-Public(01)10653405003748(17)251008(10)202310091
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2025
Device Catalogue Number60-6085-200A
Device Lot Number202310091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic